MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facscalibur¿ flow cytometer that there was erroneous results.The following information was provided by the initial reporter: customer reports that today when turning on the equipment, the calibration gave some errors in both tube a and tube b and when repeating the procedure they were successful, but they reread samples taken the day before and the result was different.According to them, to carry out a more reliable comparison, they repeated the acquisition with the same sample several times and the results were different, obtaining a difference of up to 50% in the count of the cells in question.
 
Additional Manufacturer Narrative
Pma / 510(k)#: k923790, k973483.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6: scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).¿ problem statement: customer reported a complaint regarding differing results from multiple runs of the same sample that occurred on 27apr2023.Erroneous results negatively impact patient diagnosis and treatment.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 342975.Date range from 27apr2022 to 27apr2023.¿ manufacturing device history record (dhr) review: dhr part # 342975, serial # (b)(6), file # 342975-342975-e34297502740-100675199-15 was reviewed.The instrument met all the manufacturing specifications prior to release.Dafe of mfg: may2015 ¿ complaint history review: there are 20 complaints related to the issue of unexpected results on samples.Pr# (b)(4).Date range from 27apr2022 to 27apr2023.¿ returned sample analysis: a return sample was not requested for evaluation because no parts were replaced.¿ service history review: review of related work order #:n/a; case #: (b)(4).Install date: 17dec2015.Defective part number: n/a.Work order notes: subject / reported: lack of reproducibility of results.Problem description: customer reports that today when turning on the equipment, the calibration gave some errors in both tube a and tube b and when repeating the procedure they were successful, but they reread samples taken the day before and the result was different.According to them, to carry out a more reliable comparison, they repeated the acquisition with the same sample several times and the results were different, obtaining a difference of up to 50% in the count of the cells in question.Work performed: n/a.Cause: unknown.Solution: n/a.¿ labeling / packaging review: n/a.¿ risk analysis: risk management file part # ra342973-01, rev.01/vers.A, fmea facscalibur 3 color basic ivd was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes no.Item id (hazard id) #: n/a.Item (hazard): sheath reservoir 05-10084-00.Potential failure mode (cause): laser delay errors.Harmful effects ( potential effects of failure): erroneous data.Occurrence (residual probability) : 3.Severity( residual severity): 5.Rpn( residual risk index): 75.¿ potential causes: based on the investigation results the potential cause of the issue could not be determined.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and service activity review, the potential cause of differing results from multiple runs of same samples could not be determined.The issue could not be confirmed by the field service representative or the technical representative.The technical representative reached out to the customer for a follow up on the issue.After not receiving a response from the customer for 30 days despite multiple follow ups, the case order was closed.As such, it is assumed that the issue has been resolved by the customer or that the customer does not require a resolution and the instrument is functioning as intended.After this complaint there have no further reports of any issue for this instrument.Although the unexpected results were from patient samples who may be affected by an incorrect analysis of their samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnostic decision and these results were easily identified as erroneous.The safety risk of this hazard has been identified to be within the acceptable level.Proper daily and monthly cleaning procedures are essential for keeping the instrument at its optimal performance.This information can be found in the bd facscalibur¿ instructions for use, 23-12911-02 rev.01/vers.A, starting on pages 173 (maintenance).¿ conclusion: based on the investigation results, the complaint was not confirmed and the potential cause of differing results from multiple runs of the same sample could not be determined.In response to the customer complaint, the technical representative sent an email with follow up questions.Despite multiple emails regarding the same over 30 days, there was no customer response.As such, the case order was closed, and the issue is assumed to be resolved by the customer or that the customer did not require a resolution and the instrument is functioning as intended.After this complaint there have been no further reports of any issue for this instrument.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.¿ supporting document: n/a.

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17009968
Report Number2916837-2023-00110
Device Sequence Number17900407
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown